Alert archive / Oklahoma / High Wind Warnings in 2014
High Wind Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Mar 18, 2014, 5:01 PM CDT for Cimarron County, Texas County, Oklahoma. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2014, 5:01 PM CDT (22:01 UTC)
- Expired
- Mar 18, 2014, 11:39 PM CDT
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK
The radar
The Amarillo radar (KAMA), 170 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2632 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- -188 m²/s²
- 0-3 km storm-relative helicity
- -115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
036 WWUS74 KAMA 182201 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 501 PM CDT TUE MAR 18 2014 OKZ001-190100- /O.UPG.KAMA.WI.Y.0006.000000T0000Z-140319T0100Z/ /O.NEW.KAMA.HW.W.0004.140318T2201Z-140319T0100Z/ /O.CON.KAMA.DS.W.0003.000000T0000Z-140319T0100Z/ CIMARRON- INCLUDING THE CITIES OF...BOISE CITY...KEYES 501 PM CDT TUE MAR 18 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...DUST STORM WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * EVENT...NORTHWEST WINDS AROUND 40 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE ACROSS THE WESTERN OKLAHOMA PANHANDLE. THESE STRONG WINDS WILL PRODUCE AREAS OF NEAR ZERO VISIBILITIES IN BLOWING DUST. * TIMING...THE STRONG WINDS AND REDUCED VISIBILITIES WILL CONTINUE INTO EARLY THIS EVENING...BEFORE DIMINISHING AROUND 8 PM. * IMPACTS...LAWN FURNITURE...TRASH CANS...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS IF NOT PROPERLY SECURED. DRIVERS SHOULD EXPECT AREAS OF NEAR ZERO VISIBILITY AND REMAIN ALERT TO THE DANGER OF STRONG WINDS...ESPECIALLY WHEN DRIVING ON EAST TO WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ002-190100- /O.UPG.KAMA.WI.Y.0006.000000T0000Z-140319T0100Z/ /O.NEW.KAMA.HW.W.0004.140318T2201Z-140319T0100Z/ /O.CON.KAMA.DU.Y.0003.000000T0000Z-140319T0100Z/ TEXAS- INCLUDING THE CITY OF...GUYMON 501 PM CDT TUE MAR 18 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * EVENT...NORTHWEST WINDS AROUND 40 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE ACROSS THE CENTRAL OKLAHOMA PANHANDLE. THESE STRONG WINDS WILL RESULT IN AREAS OF BLOWING DUST AND REDUCED VISIBILITIES OF LESS THAN A MILE AT TIMES. * TIMING...THE STRONG WINDS AND REDUCED VISIBILITIES WILL CONTINUE INTO EARLY THIS EVENING...BEFORE DIMINISHING AROUND 8 PM. * IMPACTS...LAWN FURNITURE...TRASH CANS...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS IF NOT PROPERLY SECURED. DRIVERS SHOULD EXPECT RAPIDLY CHANGING VISIBILITY AND REMAIN ALERT TO THE DANGER OF STRONG WINDS...ESPECIALLY WHEN DRIVING ON EAST TO WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ TXZ003-004-007>010-013>015-190100- /O.UPG.KAMA.DU.Y.0003.000000T0000Z-140319T0100Z/ /O.EXA.KAMA.DS.W.0003.000000T0000Z-140319T0100Z/ /O.CON.KAMA.WI.Y.0006.000000T0000Z-140319T0100Z/ HANSFORD-OCHILTREE-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-CARSON-GRAY- WHEELER- INCLUDING THE CITIES OF...SPEARMAN...GRUVER...PERRYTON...DUMAS... BORGER...MIAMI...CANADIAN...PANHANDLE...WHITE DEER...PAMPA... SHAMROCK...WHEELER 501 PM CDT TUE MAR 18 2014 ...DUST STORM WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE BLOWING DUST ADVISORY IS NO LONGER IN EFFECT. * EVENT...NORTHWEST WINDS AROUND 35 MPH WITH GUSTS TO AROUND 50 MPH WILL CONTINUE ACROSS MUCH OF THE NORTHERN AND CENTRAL TEXAS PANHANDLE. THESE STRONG WINDS WILL CAUSE AREAS OF NEAR ZERO VISIBILITIES IN BLOWING DUST. * TIMING...THE STRONG WINDS AND REDUCED VISIBILITIES WILL CONTINUE INTO EARLY THIS EVENING...BEFORE DIMINISHING AROUND 8 PM. * IMPACTS...LAWN FURNITURE...TRASH CANS...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS IF NOT PROPERLY SECURED. DRIVERS SHOULD EXPECT AREAS OF NEAR ZERO VISIBILITY AND REMAIN ALERT TO THE DANGER OF STRONG WINDS...ESPECIALLY WHEN DRIVING ON EAST TO WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ001-002-190100- /O.CON.KAMA.DS.W.0003.000000T0000Z-140319T0100Z/ /O.CON.KAMA.WI.Y.0006.000000T0000Z-140319T0100Z/ DALLAM-SHERMAN- INCLUDING THE CITIES OF...DALHART...STRATFORD 501 PM CDT TUE MAR 18 2014 ...DUST STORM WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * EVENT...NORTHWEST WINDS AROUND 35 MPH WITH GUSTS TO AROUND 50 MPH WILL CONTINUE ACROSS THE FAR NORTHWEST TEXAS PANHANDLE. THESE STRONG WINDS WILL PRODUCE AREAS OF NEAR ZERO VISIBILITIES IN BLOWING DUST. * TIMING...THE STRONG WINDS AND REDUCED VISIBILITIES WILL CONTINUE INTO EARLY THIS EVENING...BEFORE DIMINISHING AROUND 8 PM. * IMPACTS...LAWN FURNITURE...TRASH CANS...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS IF NOT PROPERLY SECURED. DRIVERS SHOULD EXPECT AREAS OF NEAR ZERO VISIBILITY AND REMAIN ALERT TO THE DANGER OF STRONG WINDS...ESPECIALLY WHEN DRIVING ON EAST TO WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. && $$ OKZ003-TXZ005-006-190100- /O.CON.KAMA.DU.Y.0003.000000T0000Z-140319T0100Z/ /O.CON.KAMA.WI.Y.0006.000000T0000Z-140319T0100Z/ BEAVER-LIPSCOMB-HARTLEY- INCLUDING THE CITIES OF...BEAVER...FORGAN...BOOKER...HIGGINS... FOLLETT...HARTLEY...CHANNING 501 PM CDT TUE MAR 18 2014 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * EVENT...NORTHWEST WINDS AROUND 35 MPH WITH GUSTS TO AROUND 50 MPH WILL CONTINUE ACROSS THE EASTERN OKLAHOMA PANHANDLE AND PORTIONS OF THE NORTHERN TEXAS PANHANDLE. THESE STRONG WINDS WILL RESULT IN AREAS OF BLOWING DUST AND REDUCED VISIBILITIES OF LESS THAN A MILE AT TIMES. * TIMING...THE STRONG WINDS AND REDUCED VISIBILITIES WILL CONTINUE INTO EARLY THIS EVENING...BEFORE DIMINISHING AROUND 8 PM. * IMPACTS...LAWN FURNITURE...TRASH CANS...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS IF NOT PROPERLY SECURED. DRIVERS SHOULD EXPECT RAPIDLY CHANGING VISIBILITY AND REMAIN ALERT TO THE DANGER OF STRONG WINDS...ESPECIALLY WHEN DRIVING ON EAST TO WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES TO LESS THAN ONE MILE AT TIMES. TRAVELERS ARE URGED TO USE CAUTION. && $$ TXZ011-012-016>020-190100- /O.CON.KAMA.DU.Y.0003.000000T0000Z-140319T0100Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 501 PM CDT TUE MAR 18 2014 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * EVENT...NORTHWEST WINDS AROUND 30 MPH WITH GUSTS TO AROUND 50 MPH WILL RESULT IN AREAS OF BLOWING DUST AND REDUCED VISIBILITIES TO LESS THAN A MILE AT TIMES. * TIMING...THE STRONG WINDS AND BLOWING DUST WILL CONTINUE INTO EARLY THIS EVENING...BEFORE DIMINISHING AROUND 8 PM. * IMPACTS...DRIVERS SHOULD EXPECT RAPIDLY CHANGING VISIBILITY AND REMAIN ALERT TO THE DANGER OF STRONG WINDS...ESPECIALLY WHEN DRIVING ON EAST TO WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES TO LESS THAN ONE MILE AT TIMES. TRAVELERS ARE URGED TO USE CAUTION. && $$ KB
2 follow-up statements
587 WWUS74 KAMA 190100 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 800 PM CDT TUE MAR 18 2014 OKZ001-190500- /O.EXT.KAMA.DS.W.0003.000000T0000Z-140319T0500Z/ /O.EXT.KAMA.HW.W.0004.000000T0000Z-140319T0500Z/ CIMARRON- INCLUDING THE CITIES OF...BOISE CITY...KEYES 800 PM CDT TUE MAR 18 2014 ...DUST STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * EVENT...NORTHWEST WINDS AROUND 40 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE ACROSS THE WESTERN OKLAHOMA PANHANDLE THROUGH THE REMAINDER OF THE EVENING. THESE STRONG WINDS WILL PRODUCE AREAS OF NEAR ZERO VISIBILITIES IN BLOWING DUST. * TIMING...THE STRONG WINDS AND REDUCED VISIBILITIES WILL CONTINUE UNTIL LATE THIS EVENING...BEFORE DIMINISHING AROUND MIDNIGHT. * IMPACTS...LAWN FURNITURE...TRASH CANS...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS IF NOT PROPERLY SECURED. DRIVERS SHOULD EXPECT AREAS OF NEAR ZERO VISIBILITY AND REMAIN ALERT TO THE DANGER OF STRONG WINDS...ESPECIALLY WHEN DRIVING ON EAST TO WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ001>004-007>010-013>015-190500- /O.EXT.KAMA.DS.W.0003.000000T0000Z-140319T0500Z/ /O.EXT.KAMA.WI.Y.0006.000000T0000Z-140319T0500Z/ DALLAM-SHERMAN-HANSFORD-OCHILTREE-MOORE-HUTCHINSON-ROBERTS- HEMPHILL-CARSON-GRAY-WHEELER- INCLUDING THE CITIES OF...DALHART...STRATFORD...SPEARMAN... GRUVER...PERRYTON...DUMAS...BORGER...MIAMI...CANADIAN... PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER 800 PM CDT TUE MAR 18 2014 ...DUST STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * EVENT...NORTHWEST WINDS AROUND 35 MPH WITH GUSTS TO AROUND 50 MPH WILL CONTINUE ACROSS MUCH OF THE NORTHERN AND CENTRAL TEXAS PANHANDLE THROUGH THE REMAINDER OF THE EVENING. THESE STRONG WINDS WILL CAUSE AREAS OF NEAR ZERO VISIBILITIES IN BLOWING DUST. * TIMING...THE STRONG WINDS AND REDUCED VISIBILITIES WILL CONTINUE UNTIL LATE THIS EVENING...BEFORE DIMINISHING AROUND MIDNIGHT. * IMPACTS...LAWN FURNITURE...TRASH CANS...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS IF NOT PROPERLY SECURED. DRIVERS SHOULD EXPECT AREAS OF NEAR ZERO VISIBILITY AND REMAIN ALERT TO THE DANGER OF STRONG WINDS...ESPECIALLY WHEN DRIVING ON EAST TO WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ OKZ002-190500- /O.EXT.KAMA.HW.W.0004.000000T0000Z-140319T0500Z/ /O.EXT.KAMA.DU.Y.0003.000000T0000Z-140319T0500Z/ TEXAS- INCLUDING THE CITY OF...GUYMON 800 PM CDT TUE MAR 18 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * EVENT...NORTHWEST WINDS AROUND 40 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE ACROSS THE CENTRAL OKLAHOMA PANHANDLE THROUGH THE REMAINDER OF THE EVENING. THESE STRONG WINDS WILL RESULT IN AREAS OF BLOWING DUST AND REDUCED VISIBILITIES OF LESS THAN A MILE AT TIMES. * TIMING...THE STRONG WINDS AND REDUCED VISIBILITIES WILL CONTINUE UNTIL LATE THIS EVENING...BEFORE DIMINISHING AROUND MIDNIGHT. * IMPACTS...LAWN FURNITURE...TRASH CANS...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS IF NOT PROPERLY SECURED. DRIVERS SHOULD EXPECT RAPIDLY CHANGING VISIBILITY AND REMAIN ALERT TO THE DANGER OF STRONG WINDS...ESPECIALLY WHEN DRIVING ON EAST TO WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ OKZ003-TXZ005-006-190500- /O.EXT.KAMA.DU.Y.0003.000000T0000Z-140319T0500Z/ /O.EXT.KAMA.WI.Y.0006.000000T0000Z-140319T0500Z/ BEAVER-LIPSCOMB-HARTLEY- INCLUDING THE CITIES OF...BEAVER...FORGAN...BOOKER...HIGGINS... FOLLETT...HARTLEY...CHANNING 800 PM CDT TUE MAR 18 2014 ...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * EVENT...NORTHWEST WINDS AROUND 35 MPH WITH GUSTS TO AROUND 50 MPH WILL CONTINUE ACROSS THE EASTERN OKLAHOMA PANHANDLE AND PORTIONS OF THE NORTHERN TEXAS PANHANDLE THROUGH LATE THIS EVENING. THESE STRONG WINDS WILL RESULT IN AREAS OF BLOWING DUST AND REDUCED VISIBILITIES OF LESS THAN A MILE AT TIMES. * TIMING...THE STRONG WINDS AND REDUCED VISIBILITIES WILL CONTINUE UNTIL LATE THIS EVENING...BEFORE DIMINISHING AROUND MIDNIGHT. * IMPACTS...LAWN FURNITURE...TRASH CANS...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS IF NOT PROPERLY SECURED. DRIVERS SHOULD EXPECT RAPIDLY CHANGING VISIBILITY AND REMAIN ALERT TO THE DANGER OF STRONG WINDS...ESPECIALLY WHEN DRIVING ON EAST TO WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES TO LESS THAN ONE MILE AT TIMES. TRAVELERS ARE URGED TO USE CAUTION. && $$ TXZ011-012-016>020-190500- /O.EXT.KAMA.DU.Y.0003.000000T0000Z-140319T0500Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 800 PM CDT TUE MAR 18 2014 ...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * EVENT...NORTHWEST WINDS AROUND 30 MPH WITH GUSTS TO AROUND 50 MPH WILL RESULT IN AREAS OF BLOWING DUST AND REDUCED VISIBILITIES TO LESS THAN A MILE AT TIMES THROUGH LATE THIS EVENING. * TIMING...THE STRONG WINDS AND BLOWING DUST WILL CONTINUE UNTIL LATE THIS EVENING...BEFORE DIMINISHING AROUND MIDNIGHT. * IMPACTS...DRIVERS SHOULD EXPECT RAPIDLY CHANGING VISIBILITY AND REMAIN ALERT TO THE DANGER OF STRONG WINDS...ESPECIALLY WHEN DRIVING ON EAST TO WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES TO LESS THAN ONE MILE AT TIMES. TRAVELERS ARE URGED TO USE CAUTION. && $$ CLK
533 WWUS74 KAMA 190439 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1139 PM CDT TUE MAR 18 2014 OKZ001-190545- /O.CAN.KAMA.DS.W.0003.000000T0000Z-140319T0500Z/ /O.CAN.KAMA.HW.W.0004.000000T0000Z-140319T0500Z/ CIMARRON- INCLUDING THE CITIES OF...BOISE CITY...KEYES 1139 PM CDT TUE MAR 18 2014 ...DUST STORM WARNING IS CANCELLED... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE HIGH WIND WARNING. THE DUST STORM WARNING HAS BEEN CANCELLED. WINDS HAVE DECREASED AND VISIBILITIES HAVE IMPROVED. $$ TXZ001>004-007>010-013>015-190545- /O.CAN.KAMA.DS.W.0003.000000T0000Z-140319T0500Z/ /O.CAN.KAMA.WI.Y.0006.000000T0000Z-140319T0500Z/ DALLAM-SHERMAN-HANSFORD-OCHILTREE-MOORE-HUTCHINSON-ROBERTS- HEMPHILL-CARSON-GRAY-WHEELER- INCLUDING THE CITIES OF...DALHART...STRATFORD...SPEARMAN... GRUVER...PERRYTON...DUMAS...BORGER...MIAMI...CANADIAN... PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER 1139 PM CDT TUE MAR 18 2014 ...DUST STORM WARNING IS CANCELLED... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE DUST STORM WARNING. THE WIND ADVISORY HAS BEEN CANCELLED. THE WIND HAS DECREASED AND VISIBILITIES HAVE IMPROVED. $$ OKZ002-190545- /O.CAN.KAMA.HW.W.0004.000000T0000Z-140319T0500Z/ /O.CAN.KAMA.DU.Y.0003.000000T0000Z-140319T0500Z/ TEXAS- INCLUDING THE CITY OF...GUYMON 1139 PM CDT TUE MAR 18 2014 ...HIGH WIND WARNING IS CANCELLED... ...BLOWING DUST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE HIGH WIND WARNING. THE BLOWING DUST ADVISORY HAS BEEN CANCELLED. WINDS HAVE DECREASED AND VISIBILITIES HAVE IMPROVED. $$ OKZ003-TXZ005-006-190545- /O.CAN.KAMA.DU.Y.0003.000000T0000Z-140319T0500Z/ /O.CAN.KAMA.WI.Y.0006.000000T0000Z-140319T0500Z/ BEAVER-LIPSCOMB-HARTLEY- INCLUDING THE CITIES OF...BEAVER...FORGAN...BOOKER...HIGGINS... FOLLETT...HARTLEY...CHANNING 1139 PM CDT TUE MAR 18 2014 ...BLOWING DUST ADVISORY IS CANCELLED... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE BLOWING DUST ADVISORY. THE WIND ADVISORY HAS BEEN CANCELLED. WINDS HAVE DECREASED AND VISIBILITIES HAVE IMPROVED. $$ TXZ011-012-016>020-190545- /O.CAN.KAMA.DU.Y.0003.000000T0000Z-140319T0500Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 1139 PM CDT TUE MAR 18 2014 ...BLOWING DUST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE BLOWING DUST ADVISORY. WINDS HAVE DECREASED AND VISIBILITIES HAVE IMPROVED. $$ GOEHRING
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Mar 18, 4:32 PM CDT, 29 minutes earlier.
Area forecast discussion, Mar 18, 4:32 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
432 PM CDT TUE MAR 18 2014
.DISCUSSION...
...ANOTHER WIND AND DUST EVENT ONGOING ACROSS THE PANHANDLES...
STRONG NORTHWEST WINDS HAVE ENVELOPED THE OK PANHANDLE AND NORTHERN
TX PANHANDLE THIS AFTERNOON TO THE SOUTH OF A POTENT UPPER LOW MOVING
ACROSS THE CENTRAL PLAINS. A COUPLE OF SITES ACROSS THE OK PANHANDLE
HAVE BEEN BOUNCING BACK AND FORTH NEAR HIGH WIND WARNING
CRITERIA...BUT ELSEWHERE REMAIN IN ADVISORY CRITERIA. ONE DUST PLUME
ORIGINATING OVER EAST CENTRAL NM LATE THIS MORNING CLIPPED THE
EXTREME SOUTHWEST TX PANHANDLE EARLIER TODAY BENEATH A MID-LEVEL WIND
MAX. THIS PLUME HAS SINCE SHIFTED SOUTH OF THE AREA IN TANDEM WITH
THE MID-LEVEL JET MAX. ANOTHER DUST PLUME WHICH ORIGINATED OVER
SOUTHEAST CO HAS SINCE SPREAD SOUTH ACROSS MUCH OF THE AREA AND IS
JUST NOW MAKING ITS WAY INTO THE SOUTHERN TX PANHANDLE. HAVE EXPANDED
THE BLOWING DUST ADVISORY SOUTHWARD TO COVER THE ENTIRE FORECAST AREA
AS THIS PLUME WILL CONTINUE TO ADVANCE SOUTHWARD. ALSO UPGRADED THE
BLOWING DUST ADVISORY TO A DUST STORM WARNING ACROSS THE WESTERN OK
PANHANDLE AND FAR NORTHWEST TX PANHANDLE WHERE SEVERAL REPORTS OF
VISIBILITIES OF A QUARTER MILE TO NEAR ZERO HAVE BEEN RECEIVED.
THESE WINDY...DUSTY CONDITIONS WILL PERSIST INTO EARLY THIS EVENING.
HOWEVER...WINDS WILL BEGIN TO DIMINISH FAIRLY QUICKLY AFTER SUNSET.
EXPANDED ALL WIND/DUST HEADLINES THROUGH 8 PM CDT EARLIER AND THIS
END TIME STILL LOOKS ON TRACK.
A VERY WELCOME BREAK FROM THE WINDS IS ON TAP FOR WEDNESDAY AS A
SURFACE HIGH TRAVERSES THE AREA. IN WAKE OF TODAY/S COLD
FRONT...TEMPS WILL BE COOLER WITH HIGHS IN THE UPPER 50S TO LOWER
60S. TEMPS WILL REBOUND QUICKLY ON THURSDAY THANKS TO THE
REDEVELOPMENT OF A LEE SURFACE TROUGH. BREEZY DOWNSLOPE WINDS WILL
PUSH HIGHS BACK INTO THE 70S.
THE NEXT COLD FRONT WILL MOVE THROUGH ON FRIDAY...KNOCKING TEMPS
DOWN. COOLER AIR WILL REMAIN IN PLACE OVER THE WEEKEND ON THE
SOUTHERN FRINGE OF A BROAD SURFACE RIDGE. A REINFORCING COLD FRONT
WILL MOVE IN LATE MONDAY. UNFORTUNATELY PRECIP CHANCES CONTINUE TO
LOOK BLEAK WITH THESE FRONTS...BUT THEY SHOULD PROVIDE SOME RELIEF
FROM CRITICAL FIRE WEATHER CONDITIONS OF LATE.
&&
.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THROUGH EARLY THIS
EVENING ACROSS THE SOUTHERN TX PANHANDLE. LIGHT WINDS ON WEDNESDAY
WILL PRECLUDE ANY ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS
DESPITE RELATIVE HUMIDITIES OF 10 TO 15 PERCENT. ELEVATED TO NEAR
CRITICAL FIRE WEATHER CONDITIONS WILL RETURN ON THURSDAY WITH BREEZY
SOUTHWEST WINDS. NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE
CURRENTLY EXPECTED FRIDAY INTO EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 27 60 33 75 42 / 0 0 0 0 0
BEAVER OK 26 60 32 74 35 / 0 0 0 0 0
BOISE CITY OK 23 59 30 72 34 / 0 0 0 0 0
BORGER TX 30 59 37 75 44 / 0 0 0 0 0
BOYS RANCH TX 26 61 32 75 39 / 0 0 0 0 0
CANYON TX 26 61 33 75 42 / 0 0 0 0 0
CLARENDON TX 31 60 36 77 46 / 0 0 0 0 0
DALHART TX 23 59 27 75 34 / 0 0 0 0 0
GUYMON OK 26 59 31 74 35 / 0 0 0 0 0
HEREFORD TX 25 60 33 74 42 / 0 0 0 0 0
LIPSCOMB TX 29 60 33 75 39 / 0 0 0 0 0
PAMPA TX 28 57 35 75 43 / 0 0 0 0 0
SHAMROCK TX 33 60 35 77 45 / 0 0 0 0 0
WELLINGTON TX 34 62 37 79 46 / 0 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...BLOWING DUST ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...WHEELER.
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: CARSON...DALLAM...GRAY...HANSFORD...HARTLEY...
HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
ROBERTS...SHERMAN...WHEELER.
DUST STORM WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: DALLAM...SHERMAN.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...COLLINGSWORTH...DEAF SMITH...DONLEY...
OLDHAM...POTTER...RANDALL.
OK...BLOWING DUST ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: BEAVER...TEXAS.
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
DUST STORM WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: CIMARRON.
&&
01/08Hazardous weather outlook, Mar 18, 3:47 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 347 PM CDT TUE MAR 18 2014 OKZ001>003-TXZ001>020-191100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 347 PM CDT TUE MAR 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG NORTHWESTERLY WINDS SUSTAINED AT SPEEDS AROUND 35 MPH WITH GUSTS AROUND 50 MPH WILL CONTINUE TO IMPACT THE OKLAHOMA PANHANDLE AS WELL AS THE NORTHERN AND CENTRAL TEXAS PANHANDLE THROUGH EARLY THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FOR THESE AREAS THROUGH 8 PM CDT. BLOWING DUST WILL LEAD TO AREAS OF REDUCED VISIBILITY ACROSS ALL OF THE PANHANDLES THROUGH EARLY THIS EVENING. A DUST STORM WARNING IS IN EFFECT FOR THE WESTERN OKLAHOMA PANHANDLE AND FAR NORTHWEST TEXAS PANHANDLE THROUGH 8 PM CDT. A BLOWING DUST ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE PANHANDLES THROUGH 8 PM. IN ADDITION...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE OVER THE SOUTHERN TEXAS PANHANDLE THROUGH EARLY THIS EVENING...WHERE A RED FLAG WARNING IS IN EFFECT THROUGH 8 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ELEVATED FIRE WEATHER CONDITIONS MAY AGAIN DEVELOP THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD EXPECT CRITICAL FIRE WEATHER TODAY OVER THE SOUTHERN TEXAS PANHANDLE...AND ALSO SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS ON THURSDAY. KB
In the hours before
Local storm report, Mar 18, 4:12 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
412 PM CDT TUE MAR 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM DUST STORM SKELLYTOWN 35.57N 101.17W
03/18/2014 CARSON TX FIRE DEPT/RESCUE
VISIBILITY AROUND A QUARTER OF A MILE.
&&
EVENT NUMBER AMA1400229
KRAUSELocal storm report, Mar 18, 4:19 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
419 PM CDT TUE MAR 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM DUST STORM PANHANDLE 35.35N 101.38W
03/18/2014 CARSON TX PUBLIC
100 YARDS OF VISIBILITY IN BLOWING DUST.
&&
EVENT NUMBER AMA1400230
LGLocal storm report, Mar 18, 4:27 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
427 PM CDT TUE MAR 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM DUST STORM DUMAS 35.86N 101.97W
03/18/2014 MOORE TX LAW ENFORCEMENT
VISIBILITY AROUND 100 YARDS.
&&
EVENT NUMBER AMA1400231
KRAUSELocal storm report, Mar 18, 4:34 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
434 PM CDT TUE MAR 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM DUST STORM 8 W AMARILLO 35.20N 101.96W
03/18/2014 POTTER TX TRAINED SPOTTER
VISIBILITY NEAR ZERO.
&&
EVENT NUMBER AMA1400232
KRAUSELocal storm report, Mar 18, 4:37 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
437 PM CDT TUE MAR 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM DUST STORM BOISE CITY 36.73N 102.51W
03/18/2014 CIMARRON OK LAW ENFORCEMENT
VISIBILITIES ONE QUARTER MILE TO NEAR ZERO. HIGHWAY 287
CLOSED. A FEW ACCIDENTS IN THE AREA.
&&
EVENT NUMBER AMA1400233
BUFFALOLocal storm report, Mar 18, 4:41 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
441 PM CDT TUE MAR 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM DUST STORM STRATFORD 36.34N 102.07W
03/18/2014 SHERMAN TX LAW ENFORCEMENT
LOCALIZED VISIBILITIES AROUND ONE QUARTER MILE
&&
EVENT NUMBER AMA1400234
BUFFALOThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 4:19 AM CDT | Blowing Dust Advisory | AMA | Beaver, Cimarron, Texas | 19 hr |
| Mar 18, 3:19 PM CDT | Dust Storm Warning | AMA | Cimarron | 8 hr |
Nearby
High Wind Warnings in Oklahoma, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.